Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 96, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 14, 2011, 1:10 AM EDT for Albemarle County, Nelson County, Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 1:10 AM EDT (05:10 UTC)
- Expired
- Aug 14, 2011, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albemarle County, VA, Nelson County, VA
The radar
The Roanoke radar (KFCX), 150 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 2:00 AM EDT | FLASH FLOOD | 2 Ene Greenfield, VA | GREENFIELD ROAD CLOSED WITH FLASH FLOODING IN SEVERAL SPOTS. AT LEAST ONE VEHICLE STRANDED. |
| Aug 14, 2:00 AM EDT | FLASH FLOOD | 3 E Nellysford, VA | DUNCAN HOLLOW LOOP CLOSED DUE TO FLASH FLOODING. A VEHICLE WAS SWEPT OFF THE ROAD BY HIGH WATER. |
| Aug 14, 3:00 AM EDT | FLASH FLOOD | Rockfish, VA | ROCKFISH RIVER OUT OF ITS BANKS AND FLOODING YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
731
WGUS51 KLWX 140510
FFWLWX
VAC003-125-140800-
/O.NEW.KLWX.FF.W.0096.110814T0510Z-110814T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
110 AM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NELSON COUNTY IN CENTRAL VIRGINIA...
SOUTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
* UNTIL 400 AM EDT
* AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH TORRENTIAL RAIN ALONG A LINE EXTENDING FROM 9
MILES NORTH OF SCHUYLER TO 14 MILES SOUTHWEST OF SHIPMAN...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF LYNDHURST TO
AMHERST...DRIFTING EAST AT 5 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE SCHUYLER AND SHIPMAN.
FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE...
PLANK ROAD AT EPPES CREEK...
PLANK ROAD ALONG THE HARDWARE RIVER...
ESMONT ROAD ALONG BALLINGER CREEK...
ROUTE 723 AT SHEEPNECK BRANCH...
ROUTE 723 NEAR ROUTE 6...
ESMONT ROAD AT TOTIER CREEK...
ROUTE 602 AT GREEN CREEK...
ROUTE 617 NEAR BUCK CREEK...
DAVIS CREEK LANE NEAR DAVIS CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EARLIER HEAVY RAINS OF OVER 5 INCHES WEST OF THE WARNED AREA HAVE
CAUSED RIVERS AND STREAMS FLOWING SOUTH AND EAST INTO THE AREA TO
RISE RAPIDLY...AND COMBINED WITH THE ADDITIONAL HEAVY RAIN
EXPECTED...FLASH FLOODING WILL LIKELY RESULT.
THE ROCKFISH AND TYE RIVERS ARE PARTICULARLY AT RISK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3756 7892 3764 7895 3769 7899 3771 7904
3802 7876 3789 7853 3775 7862 3773 7865
3768 7866 3769 7869 3763 7873 3764 7882
3754 7883 3753 7886
$$
SBK4 follow-up statements
464
WGUS71 KLWX 140716
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 AM EDT SUN AUG 14 2011
VAC003-125-140800-
/O.CON.KLWX.FF.W.0096.000000T0000Z-110814T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-ALBEMARLE VA-
316 AM EDT SUN AUG 14 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EDT FOR
SOUTHERN ALBEMARLE AND NELSON COUNTIES...
AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVIEST RAIN HAS MOVED EAST OF THE WARNED AREA. HOWEVER...STREAMS
AND CREEKS ARE LIKELY STILL OUT OF THEIR BANKS AND FLASH FLOODING IS
LIKELY OCCURRING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEY
RIVER...NELLYSFORD...BRYANT...BATESVILLE...ROSELAND...NORTH GARDEN...
LOVINGSTON AND GREENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR ESTIMATES OVER 6 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3756 7892 3764 7895 3769 7899 3771 7904
3802 7876 3789 7853 3775 7862 3773 7865
3768 7866 3769 7869 3763 7873 3764 7882
3754 7883 3753 7886
$$
SBK946
WGUS51 KLWX 140751
FFWLWX
VAC003-125-141100-
/O.EXT.KLWX.FF.W.0096.000000T0000Z-110814T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
351 AM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NELSON COUNTY IN CENTRAL VIRGINIA...
SOUTHERN ALBEMARLE COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 AM EDT
* AT 347 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM OVER THE WARNED AREA.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE SCHUYLER AND SHIPMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE HEAVIEST RAIN HAS ENDED ACROSS THE WARNED AREA...LAW
ENFORCEMENT REPORTS SEVERAL ROAD CLOSURES ONGOING. CREEKS AND
STREAMS ARE OUT OF THEIR BANKS...AND VEHICLES HAVE BEEN STRANDED AND
WASHED INTO SWOLLEN CREEKS. RADAR ESTIMATES UP TO 7 INCHES OF RAIN
MAY HAVE FALLEN...AND DANGEROUS FLASH FLOODING WILL LIKELY CONTINUE
EVEN THOUGH RAIN HAS STOPPED.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
&&
LAT...LON 3756 7892 3764 7895 3769 7899 3771 7904
3802 7876 3789 7853 3775 7862 3773 7865
3768 7866 3769 7869 3763 7873 3764 7882
3754 7883 3753 7886
$$
SBK835
WGUS71 KLWX 140951
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
551 AM EDT SUN AUG 14 2011
VAC003-125-141100-
/O.CON.KLWX.FF.W.0096.000000T0000Z-110814T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-ALBEMARLE VA-
551 AM EDT SUN AUG 14 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
SOUTHERN ALBEMARLE AND NELSON COUNTIES...
AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. HOWEVER...AREA
CREEKS AND STREAMS ARE STILL OUT OF THEIR BANKS IN MANY LOCATIONS
AND FLASH FLOODING MAY STILL BE OCCURRING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIPMAN AND
SCHUYLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3756 7892 3764 7895 3769 7899 3771 7904
3802 7876 3789 7853 3775 7862 3773 7865
3768 7866 3769 7869 3763 7873 3764 7882
3754 7883 3753 7886
$$
SBK724
WGUS71 KLWX 141050
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
650 AM EDT SUN AUG 14 2011
VAC003-125-141100-
/O.EXP.KLWX.FF.W.0096.000000T0000Z-110814T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NELSON VA-ALBEMARLE VA-
650 AM EDT SUN AUG 14 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM EDT FOR SOUTHERN
ALBEMARLE AND NELSON COUNTIES...
LAT...LON 3756 7892 3764 7895 3769 7899 3771 7904
3802 7876 3789 7853 3775 7862 3773 7865
3768 7866 3769 7869 3763 7873 3764 7882
3754 7883 3753 7886
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 10:02 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 10:02 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1002 PM EDT SAT AUG 13 2011
.SYNOPSIS...
LOW PRESSURE OVER MICHIGAN WILL TRACK EAST TONIGHT AND SUNDAY...BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA. AN UPPER TROUGH OF LOW
PRESSURE MOVES THROUGH ON MONDAY BRINGING MORE SHOWERS. HIGH PRESSURE
BUILDS IN FOR MIDWEEK...BEFORE ANOTHER SYSTEM AFFECTS THE REGION
LATE IN THE WEEK.
&&
.NEAR TERM /OVERNIGHT/...
ATTM OUR EYES ARE ON THE LN OF RW/TRW S OF DC XTNDG INTO AUG/ROCK
COUNTIES. THESE HV BEEN TRACKING SLOWLY E INTO A VERY MOIST AIR
MASS BEING VERY EFFICIENT RAIN PRODUCERS. POPS WERE UPPED S OF DC
IN RESPONSE TO THIS.
THE MODELS ARE SHOWING A DECENT LULL IN PRECIP ALL NIGHT
LONG...THEN ANOTHER BATCH MOVING IN AROUND OR AFTER DAYBREAK. SUCH
THINGS LIKE TO HAPPEN EARLIER THAN THE MODELS DEPICT...SO I
SHIFTED ALL THE HIGHER POPS FORWARD A COUPLE HOURS TO ACCOUNT FOR
THIS.
LTL MVMNT IN TEMPS OVRNGT - LOWS IN 60S W OF I-95...L70 I-95
CORRIDOR AND E.
&&
.SHORT TERM /SUNDAY/...
FOR THE NERN CORNER OF THE CWA AM INCRSG THE POPS TO 100% AND
RAISING QPF HIGHER BASED ON 18Z MDLS.
SUSPECT SUNDAY WL BE CLOUDY AND WET. UPPER TROF WL BE BE
W OF THE APLCHNS BUT DEEPENING...AT SAME TIME A CSTL LOW WL BE
DVLPG. ERN PART OF THE CWA IS IN A SLT RISK...BUT SVR TSTM PSBLTY
WL BE DEPENDENT ON CLDS BRKG OUT...AND I'M UNSURE THERE'S GOING TO
BE MUCH IN THE WAY OF SUNNY BRKS DURG THE DAY. MODELS INDICATE 1
TO 2 INCHES OF RAIN OVER THE AREA...AND THERE WILL CERTAINLY BE
HIGHER AMOUNTS SOMEWHERE. SEE HYDROLOGY SECTION FOR ADDITIONAL
INFORMATION.
HV DROPPED TEMPS A FEW DEGS PREDICATED ON THE XPCTD DENSE CLD CVR.
HIGHS GNRLY ARND 80.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE/ASSOCIATED FRONT WORK THEIR WAY EAST OF THE BAY AND OFF
THE MID ATLANTIC COAST SUNDAY NIGHT. EXPECT NUMEROUS
SHOWERS/THUNDERSTORMS TO BE ONGOING SUNDAY EVENING THEN FOR ACTIVITY
TO DECREASE SOME IN COVERAGE OVERNIGHT. MAIN THREAT FROM EVENING
STORMS WILL BE HEAVY RAINFALL/LOCALIZED FLASH FLOODING BUT STRONG
GUSTY WINDS MAY STILL ALSO BE A CONCERN NEAR THE CHESAPEAKE BAY
AREA.
UPPER TROUGH MOVES ACROSS THE AREA ON MONDAY FOR MORE SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS. WITH PLENTY OF
CLOUDS/CONVECTION...DAYTIME MAXIMUM TEMPERATURES ARE EXPECTED TO BE
HELD DOWN SEVERAL DEGREES BELOW CLIMATOLOGY.
UPPER TROUGH WILL BE LURKING OFF THE MID ATLANTIC COAST ON TUESDAY.
COULD BE A FEW SHOWERS THAT ROTATE BACK INTO THE EASTERN PORTION OF
THE CWA ON TUESDAY...BUT TREND SHOULD BE FOR LOWER POPS THAN THE
PREVIOUS COUPLE OF DAYS.
WEAK SHORTWAVE RIDGE BUILDS IN FOR WEDNESDAY FOR WHAT MAY BE THE DRY
DAY OF THE WEEK. NEXT TROUGH IS POISED TO ROLL DOWN FROM THE
NORTHWEST...BRINGING UNSETTLED CONDITIONS LATE THURSDAY INTO FRIDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THIS EVENING...THEN LOW CLOUDS AND FOG BUILD
IN...ESPECIALLY AT THE USUAL SUSPECTS /KCHO...KMRB...KIAD/. FOR
NOW...JUST BLANKETED SUNDAY WITH 6SM SHRA AND MVFR CIGS...BUT
WORSE CONDITIONS ARE POSSIBLE AT TIMES.
THERE IS A HIGH PROBABILITY OF SHRA/TSRA AFFECTING THE TERMINALS
SUNDAY EVENING. LOCAL IFR VSBYS/GUSTY WINDS MAY RESULT. CONVECTION
SHOULD WANE OVERNIGHT...BUT MVFR RESTRICTIONS ARE LIKELY AS LOW
LEVEL MOISTURE LINGERS. UPPER TROUGH BRINGS MORE SHRA/TSRA ON
MONDAY ESPECIALLY IN THE AFTERNOON...THEN IMPROVING CONDITIONS ARE
EXPECTED FOR THE MID WEEK.
&&
.MARINE...
SCA WILL CONTINUE THROUGH SUNDAY. BEST CHANCE FOR SCA CRITERIA
WINDS IS PROBABLY TONIGHT. TOMORROW IS QUESTIONABLE FOR WIDESPREAD
CRITERIA WINDS...BUT WINDS TO CRITERIA WOULD STILL OCCUR IN
SHRA/TSRA...SO LEFT THE SCA IN PLACE.
WITH LOW PRESSURE OVER THE AREA SUNDAY EVENING...GRADIENT SHOULD BE
WEAK ENOUGH TO PRECLUDE SCA. HOWEVER THERE WILL BE THUNDERSTORMS
AROUND THAT COULD PRODUCE STRONG GUSTY WINDS. MORE
SHOWERS/THUNDERSTORMS ARE EXPECTED ON MONDAY...THEN DRIER WEATHER
SHOULD MOVE IN FOR THE MID WEEK WITH NO FLAGS EXPECTED.
&&
.HYDROLOGY...
WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS ARE EXPECTED IN THE NEXT
36 HOURS. THE GOOD NEWS IS A LOT OF THAT RAIN WILL BE SPREAD OUT
OVER TIME...AND THEREFORE WOULD NOT POSE A WIDESPREAD FLOOD
THREAT. RIVERS AND STREAMS ARE ALSO EXTREMELY LOW GIVEN RECENT DRY
CONDITIONS...SO THAT FLOOD THREAT IS LOW AS WELL.
HOWEVER...LOCALLY HEAVY RAINFALL WILL OCCUR AND TRAINING OF STORMS
IS ALWAYS A THREAT. SO ISOLATED INSTANCES OF FLASH FLOODING ARE
EXPECTED. SOIL MOISTURE IS HIGHEST IN THE BALTIMORE METRO AREA
/AND THAT IS ONLY BEING ADDED TO TODAY/...SO IF THERE IS AN AREA
MORE PRIMED FOR IT...THAT WOULD BE IT. WILL NOT ISSUE A FLOOD
WATCH BUT WILL PASS ALONG THIS INFO FOR FUTURE SHIFTS.
&&
.TIDES/COASTAL FLOODING...
THE PERSISTENT SOUTHERLY FLOW AND FAVORABLE PORTION OF THE LUNAR
CYCLE ARE COMBINING TO ELEVATE WATER LEVELS LATE TONIGHT INTO SUNDAY
MORNING. ALREADY ISSUED THE ADVISORY FOR THE BAY. MODELS INDICATE
EASILY REACHING CRITERIA...ESPECIALLY FROM ANNAPOLIS NORTHWARD. HIGH
TIDES IN THAT AREA ARE BETWEEN 4 AM AND NOON. TIDAL POTOMAC IS
SLIGHTLY MORE UNCERTAIN...AND WE HAD A STORM COME THROUGH ON THE
UPPER TIDAL POTOMAC RIGHT AT LOW TIDE WHICH CONTAMINATED THE VALUE
MAKING IT TOUGH TO EXTRAPOLATE. WILL HOLD OFF ON ADVISORY THERE...AS
THE THREAT IS TWO HIGH TIDE CYCLES AWAY.
ALTHOUGH WINDS WILL TURN AND LIGHTEN SUNDAY NIGHT...GIVEN THE LUNAR
SITUATION...AND A LACK OF A STRONG PUSH OUTWARD...MINOR COASTAL
FLOODING MAINLY ON THE BAY CANNOT BE RULED OUT WITH THE HIGH TIDE
MONDAY MORNING. IF IT OCCURS...IT PROBABLY WOULD BE LESS THAN SUNDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...COASTAL FLOOD ADVISORY FROM 3 AM TO NOON EDT SUNDAY FOR MDZ007-
011-014-018.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ531>534-
537>543.
&&
UPDATE...WOODY!
PRVS...CJE/BPPHazardous weather outlook, Aug 13, 10:53 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1053 PM EDT SAT AUG 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141200- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1053 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY BELOW POOLES ISLAND AND FOR THE LOWER TIDAL POTOMAC RIVER. SOUTHERLY FLOW WILL INCREASE WATER LEVELS ACROSS THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE LATE TONIGHT ALONG THE WESTERN SHORE OF THE BAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE LOWER TIDAL POTOMAC WITH THE HIGH TIDE CYCLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SMALL CRAFT ADVISORY CONTINUES THROUGH SUNDAY. MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE SUNDAY MORNING ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE UPPER TIDAL POTOMAC DURING THE SAME HIGH TIDE CYCLE. MINOR COASTAL FLOODING MAY ALSO BE POSSIBLE ON MONDAY WITH THE MORNING HIGH TIDE CYCLE. HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141200- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1053 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY EAST OF THE BLUE RIDGE. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.
In the hours before
Special weather statement, Aug 13, 7:32 PM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 732 PM EDT SAT AUG 13 2011 VAZ025-036-037-140000- NELSON VA-ALBEMARLE VA-AUGUSTA VA- 732 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE AND AUGUSTA COUNTIES... AT 732 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AFTON...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE YANCEY MILLS...GREENFIELD AND BATESVILLE. VERY HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL OF ONE HALF TO ONE INCH IN THE NEXT 30 MINUTES IS POSSIBLE. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3798 7856 3781 7875 3803 7894 3811 7882 TIME...MOT...LOC 2332Z 313DEG 11KT 3803 7884 SMZ
Local storm report, Aug 13, 9:17 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 1 NE WOODSTOCK 38.89N 78.50W
08/13/2011 SHENANDOAH VA 911 CALL CENTER
DAMAGE TO ROOF AT SHENANDOAH COUNTY THRIFT STORE
&&
EVENT NUMBER LWX1101389
WOODY!Local storm report, Aug 13, 9:19 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
919 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 1 WNW DUNDALK 39.27N 76.52W
08/13/2011 BALTIMORE MD 911 CALL CENTER
TREES DOWN FROM CEDAR ST TO NORWOOD ELEMENTARY SCHOOL
&&
EVENT NUMBER LWX1101390
WOODY!Local storm report, Aug 14, 12:24 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1224 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 1 S GREENFIELD 37.92N 78.84W
08/14/2011 NELSON VA DEPT OF HIGHWAYS
ROCKFISH VALLEY HIGHWAY CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER LWX1101391
SBKLocal storm report, Aug 14, 12:28 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 AM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 1 S TYRO 37.81N 79.00W
08/14/2011 NELSON VA DEPT OF HIGHWAYS
CRABTREE FALLS HIGHWAY NEAR CUB CREEK ROAD CLOSED DUE
TO FLASH FLOODING.
&&
EVENT NUMBER LWX1101392
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:11 PM EDT | Flash Flood Warning | LWX | Culpeper, Madison | 3 hr |
| Aug 13, 9:10 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 7 hr |
| Aug 14, 2:54 AM EDT | Special Weather Statement | LWX | Greene, City of Waynesboro | 51 min |
| Aug 14, 3:23 AM EDT | Flash Flood Watch | LWX | Arlington, Culpeper, Fairfax, Fauquier, Greene, Madison and 15 more | 20 hr |
| Aug 14, 6:54 AM EDT | Areal Flood Warning | LWX | Albemarle, Nelson | 3 hr |
| Aug 14, 10:23 AM EDT | Special Marine Warning | LWX | 97 min | |
| Aug 14, 11:51 AM EDT | Special Marine Warning | LWX | 54 min | |
| Aug 14, 4:20 PM EDT | Special Weather Statement | LWX | Rockingham | 25 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton | 31 min |
| Aug 14, 5:46 PM EDT | Special Weather Statement | LWX | Page | 29 min |
| Aug 14, 5:48 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 27 min |
| Aug 14, 6:13 PM EDT | Special Marine Warning | LWX | 62 min | |
| Aug 14, 6:16 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 44 min |
| Aug 14, 6:19 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Orange, City of Charlottesville | 41 min |
| Aug 14, 6:26 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson | 94 min |
| Aug 14, 6:51 PM EDT | Special Weather Statement | LWX | Madison | 39 min |
| Aug 14, 7:01 PM EDT | Special Weather Statement | LWX | City of Charlottesville | 29 min |
| Aug 14, 7:13 PM EDT | Flash Flood Warning | LWX | Augusta, Nelson | 3 hr |
| Aug 14, 7:25 PM EDT | Special Weather Statement | LWX | Orange | 50 min |
| Aug 14, 7:28 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson | 3 hr |
| Aug 14, 7:44 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 42 min |
| Aug 14, 7:51 PM EDT | Special Weather Statement | LWX | Albemarle | 24 min |
Nearby
Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.